Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 121, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 8, 2016, 7:21 PM EDT for McMinn County, Monroe County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 8, 2016, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McMinn County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 123 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:40 PM EDT | TSTM WND DMG | 1 N Tellico Plains, TN | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:34 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2067 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350
WUUS54 KMRX 082321
SVRMRX
TNC107-123-090000-
/O.NEW.KMRX.SV.W.0121.160708T2321Z-160709T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
721 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MCMINN COUNTY IN EASTERN TENNESSEE...
SOUTHWESTERN MONROE COUNTY IN EASTERN TENNESSEE...
* UNTIL 800 PM EDT
* AT 720 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
MADISONVILLE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ATHENS...MADISONVILLE...ETOWAH...ENGLEWOOD...TELLICO PLAINS...
NIOTA...COKER CREEK...MOUNT VERNON AND CITICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3545 8464 3562 8439 3537 8406 3521 8431
TIME...MOT...LOC 2320Z 305DEG 27KT 3548 8448
HAIL...1.00IN
WIND...60MPH
$$
DGS1 follow-up statement
333
WWUS54 KMRX 082339
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
739 PM EDT FRI JUL 8 2016
TNC107-082349-
/O.CAN.KMRX.SV.W.0121.000000T0000Z-160709T0000Z/
MCMINN TN-
739 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCMINN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EASTERN TENNESSEE.
LAT...LON 3532 8444 3532 8445 3533 8440 3534 8441
3540 8441 3540 8443 3542 8443 3543 8444
3545 8443 3553 8426 3537 8406 3521 8431
TIME...MOT...LOC 2339Z 309DEG 24KT 3540 8436
$$
TNC123-090000-
/O.CON.KMRX.SV.W.0121.000000T0000Z-160709T0000Z/
MONROE TN-
739 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN MONROE COUNTY...
AT 739 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
MADISONVILLE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TELLICO PLAINS...COKER CREEK...MOUNT VERNON AND CITICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3532 8444 3532 8445 3533 8440 3534 8441
3540 8441 3540 8443 3542 8443 3543 8444
3545 8443 3553 8426 3537 8406 3521 8431
TIME...MOT...LOC 2339Z 309DEG 24KT 3540 8436
HAIL...1.00IN
WIND...60MPH
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:52 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 8, 6:52 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Morristown TN 652 PM EDT FRI JUL 8 2016 .DISCUSSION...Updated forecast to remove a portion of Severe Thunderstorm Watch 357 and remove the late afternoon period from the zone forecast. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 75 95 72 91 / 30 30 20 40 Knoxville McGhee Tyson Airport, TN 73 91 70 89 / 60 20 20 30 Oak Ridge, TN 72 91 69 89 / 50 20 10 30 Tri Cities Airport, TN 68 88 63 87 / 60 20 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && MJB
Hazardous weather outlook, Jul 8, 2:22 PM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 222 PM EDT FRI JUL 8 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-091830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 222 PM EDT FRI JUL 8 2016 /122 PM CDT FRI JUL 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID-AFTERNOON THROUGH EARLY EVENING... ...TORRENTIAL RAINS WITH LOCALIZED FLASH FLOODING IS ALSO POSSIBLE THIS AFTERNOON AND EVENING... ANOTHER BROKEN LINE OF THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE AND SOUTHEAST KENTUCKY THIS AFTERNOON...THEN MOVE EAST INTO EAST TENNESSEE AND SOUTHWEST VIRGINIA. THE AIR-MASS ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS WILL BECOME QUITE MOIST AND UNSTABLE THIS AFTERNOON AHEAD OF THIS LINE. SOME OF THESE STORMS WILL BECOME STRONG TO SEVERE WITH THE MAIN CONCERN BEING DAMAGING WINDS...HAIL UP TO QUARTER SIZE...TORRENTIAL RAINS AND LOCALIZED FLASH FLOODING. THE GREATEST COVERAGE AND INTENSITY OF THESE STORMS WILL BE THROUGH 8 PM EDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY...MAINLY ACROSS EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. SOME STRONG STORMS ARE POSSIBLE PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAINS...MAINLY DURING THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 8, 6:28 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
628 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG SURGOINSVILLE 36.47N 82.86W
07/08/2016 HAWKINS TN PUBLIC
NUMEROUS TREES DOWN.
0548 PM TSTM WND DMG ROGERSVILLE 36.41N 83.01W
07/08/2016 HAWKINS TN PUBLIC
NUMEROUS TREES DOWN.
&&
13Local storm report, Jul 8, 6:30 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG KINGSTON 35.87N 84.51W
07/08/2016 ROANE TN 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
&&
13Local storm report, Jul 8, 6:37 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
637 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG 1 W POWELL 36.03N 84.05W
07/08/2016 KNOX TN TRAINED SPOTTER
LARGE TREE DOWN BLOCKING EMORY ROAD...AND IT ALSO TOOK
OUT POWER LINES.
&&
13Local storm report, Jul 8, 7:08 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
708 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 E OAK RIDGE 35.96N 84.28W
07/08/2016 ANDERSON TN 911 CALL CENTER
ONE TREE DOWN IN EAST OAK RIDGE.
0620 PM TSTM WND DMG FARRAGUT 35.87N 84.18W
07/08/2016 KNOX TN 911 CALL CENTER
ONE TREE DOWN.
0650 PM HAIL LOUDON 35.74N 84.36W
07/08/2016 E1.00 INCH LOUDON TN PUBLIC
&&
13Local storm report, Jul 8, 7:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
712 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 6 E BEAN STATION 36.34N 83.18W
07/08/2016 E1.00 INCH HAWKINS TN PUBLIC
AT THE DAVY CROCKETT CAMPGROUND.
&&
13Local storm report, Jul 8, 7:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
719 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG CHURCH HILL 36.53N 82.71W
07/08/2016 HAWKINS TN PUBLIC
SEVERAL TREES DOWN.
&&
13The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:47 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 28 min |
| Jul 8, 4:51 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne | 39 min |
| Jul 8, 5:02 PM EDT | Special Weather Statement | MRX | Monroe | 43 min |
| Jul 8, 5:10 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 35 min |
| Jul 8, 5:10 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 35 min |
| Jul 8, 5:13 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hancock | 30 min |
| Jul 8, 5:21 PM EDT | Areal Flood Advisory | MRX | Morgan | 3 hr |
| Jul 8, 5:26 PM EDT | Special Weather Statement | MRX | Johnson | 49 min |
| Jul 8, 5:37 PM EDT | Special Weather Statement | MRX | Greene, Hamblen, Hawkins | 23 min |
| Jul 8, 5:43 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 32 min |
| Jul 8, 5:52 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins, Sullivan, Washington | 53 min |
| Jul 8, 6:01 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 44 min |
| Jul 8, 6:03 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 57 min |
| Jul 8, 6:07 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 38 min |
| Jul 8, 6:10 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 35 min |
| Jul 8, 6:14 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Unicoi | 61 min |
| Jul 8, 6:26 PM EDT | Areal Flood Advisory | MRX | Knox, Loudon, Roane | 2 hr |
| Jul 8, 6:33 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 27 min |
| Jul 8, 6:38 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 52 min |
| Jul 8, 6:53 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.